Results 1 to 4 of 4
  1. #1
    WineKitty's Avatar
    Forum Addiction:

    Join Date
    Oct 2012
    Location
    Colorado
    Posts
    344
    Mentioned
    0 Post(s)

    Anxiety attack or Medication issue?

    So today I had an episode at work where my heart was beating very fast (just out of the blue, no stressors, no issues, working on the computer) I felt light headed and had a slight headache and just felt weird. I went and had a nurse take my BP and pulse. Both were elevated. I had two subsequent vital checks both revealing elevated numbers. I ultimately went to the urgent care but felt much better by then but for a headache and feeling fatigued. I am newly on levothyroxine and they tested my TSH and FT4 which both were in normal range. TSH was higher than the last test but lower than pre-medication test. T4 steady and in low normal range. Urgent care doc dismissed my TSH as "normal range" but in fact it's risen and anything over 3 can make you feel like crap.

    My anxiety from this episode was high and I was nearly in tears--AT WORK. This cannot happen again, I felt like a fool. I had NO REASON at all to have an anxiety attack which is why I am thinking it was the levothyroxine. I am also on Klonopin, which I had taken .75 mg earlier.

    I don't know what to make of this and a very similar incident happened only a few days ago.

    I know there aren't any physicians here but I am just asking if anyone has anything like this that has happened to them. It was very reminiscent of an anxiety attack but with my thyroid being all out of whack I dont know what is going on.

  2. #2
    Total Eclipse's Avatar Happy Sparkles and Coffee
    Forum Addiction:

    Join Date
    Aug 2012
    Gender
    Female
    Location
    Purple Fairy Dust Ave
    Posts
    6,410
    I'm feeling
    LovedLoved
    Mentioned
    14 Post(s)


    I had something similar happen. I was in the doctors, then all of a sudden (I was in the room, waiting to be seen), I felt very light headed and odd. My BP was raised quite high. They had me go to urgent care. A few weeks prior I was diagnosed with graves disease,and was on Tapazole.(along with cortisol replacement medication). I was explained that physical health, such as thyroid problems ect, causes what is called physical anxiety. Although not a problem with sugar. I did notice if I ate something quickly well feeling that way, (like a sand-witch) and a glass of orange juice, it helped a lot. Something else I realized that helps with the head aches and feeling fatigue is a strong glass of lemon aid.
    Blessed Be, in both Light and Darkness.
    ♥¥ Love and Light☮☼

  3. #3
    Antidote's Avatar Rude & Shouty
    Forum Addiction:

    Join Date
    Oct 2012
    Gender
    Female
    Posts
    1,139
    Mentioned
    2 Post(s)
    If you've never had an episode like this before your thyroid started acting up, then I'd say it was related to your thyroid or the medication - possibly the episode was triggered by anxiety but having fluctuating thyroid hormone levels will exacerbate it. If you suspect it was primarily the medication you may want to lower the dose and titrate back up slowly so your body can adjust gently. Also make sure you are eating / sleeping well etc, because any slight thing (drop in blood sugar / mild dehydration) will be exacerbated by a thyroid condition until levels have stabilised to normal.

  4. #4
    WineKitty's Avatar
    Forum Addiction:

    Join Date
    Oct 2012
    Location
    Colorado
    Posts
    344
    Mentioned
    0 Post(s)
    I have had anxiety attacks before--and this was similar to it. But generally there is some kind of trigger. No trigger on these episodes.

    Thanks for the responses though. I can't wait to see the endocrinologist. Still months out from that though.

Made with <3
Anxiety Space is not a replacement for a fully qualified doctor.